← Return to Any advice for tapering off oxycodone and/or OxyContin?

Discussion
Comment receiving replies
@sandytoes14

@patrick17 I was wondering if you have begun tapering off your pain medications?
I was once on Fentanyl transdermal patch and my then doctor decided I couldn't be on it any longer (its a long story) But I did it and I did it with very little discomfort. The biggest advice..drink a lot of water and if you can walk, get in a few more steps a day then usual A multi-vitamin/mineral tablet can help and I would suggest a B complex supplement Complex carbs, foods like whole grains, peanuts, legumes help raise your serotonin levels. Walking or other exercise will release oxytocin –the bodies natural pain reliever. You may see disturbances in your sleep and your mood. If you are feeling sad, angry, anxious talk to your doctor if your symptoms get to be more than you can handle.
@patrick17, I hope you are on your way to feeling well.

Jump to this post


Replies to "@patrick17 I was wondering if you have begun tapering off your pain medications? I was once..."

Jen and Gail, thank you so much for your information and advice. I appreciate it SO much! I tried cutting back on my opioids by taking one less pill a day for 3 days. My pain level wouldn’t tolerate it so I went back to my usual dosage. I need to find something else to deal with my pain before I can reduce or preferably get entirely off opioids. A year ago I stopped taking Lyrica over the course of about a month. While it wasn’t a cake walk, I was successful. My pain, however, increased quite a bit. I discovered that Lyrica took the edge off my pain. After 5 days I began taking it again, but I worked up to about half the dosage I was taking.

Jen, I do most all of the things you recommended. I drink water throughout the day. I have two plastic cups I keep refilling and putting in the freezer so one is always cold. I take liquid B vitamins each morning. I am a pretty healthy eater too. I try to walk 1-2 miles each day. I’m a pretty disciplined person. I know I’ll get off the opioids eventually. Other than brain fog which I’m certainly tired of, I really don’t have any side effects from them. Lyrica affects me worse. Truthfully, I hate taking anything! Before this I was healthy and never took any medication.

Gail, I was first diagnosed with atypical Parsonage Turner Syndrome in August 2017. It began in February 2017. My pain management doctor doesn’t think I have this, and another doctor I communicated with recently also doesn’t think I have PTS because I have also had numbness in my feet this whole time. Maybe that’s why my neurologist said it was “atypical.” From what I’ve read, PTS usually gets better over time. My pain is getting worse :(. I’m planning on going to the Mayo Clinic, hopefully in January. Meanwhile, I am going for occupational therapy and also looking into a spinal cord stimulator which was recommended by my pain management doctor. I’m pretty tired of dealing with the pain and the meds.

Thanks again for your help. You are both angels!

  Request Appointment